MAUDE Adverse Event Report: COOK INC WITTICH NITINOL STONE BASKET; LQR DISLODGER, STONE BILIARY

COOK INC WITTICH NITINOL STONE BASKET; LQR DISLODGER, STONE BILIARY
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported the "basket sheath and sheath hub" of a wittich nitinol stone basket were separated during a percutaneous transhepatic biliary drainage.The separation occurred while removing the dilator from the basket sheath.The device was removed and another device was used to complete the procedure.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable investigation ¿ evaluation.A review of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, quality control, and specifications of the device, as well as a visual inspection and dimensional verification, were conducted during the investigation.The dilator and sheath combination was returned to cook for investigation.The visual inspection of the complaint device showed no biomatter along the surface of either device.It appeared that the flare of the sheath was pulled through the hub, as the flare was intact but out of round.The sheath and dilator hub remained connected and could not be separated.Dimensions relevant to the reported failure mode were analyzed and confirmed that the device was manufactured within cook¿s specifications.Additionally, a document based investigation evaluation was performed for lot 9126841.No non-conformances relevant to the failure mode were found.A software search for complaints on the reported lot found no additional complaints from the field.As there are adequate inspection activities in place, objective evidence that the dhr was fully executed, no related non-conformances, and no other lot related complaints received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field based on the information provided, examination of returned product, and results of the investigation, cook has concluded that a random component failure contributed to this incident.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction - this mdr is being submitted to indicate the event is not reportable.Upon further review, it was determined that this event is not reportable per 21cfr part 803.50 as it does not meet the criteria for a death, serious injury or reportable product malfunction.A review of reporting software revealed there are no previous incidents of hub separation of the rssw sheath that lead to a death or serious injury.Additionally review of risk documentation indicated that this malfunction is not likely to cause serious injury if it were to reoccur.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
WITTICH NITINOL STONE BASKET
Common Device Name
LQR DISLODGER, STONE BILIARY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8435975
Report Number1820334-2019-00618
Device Sequence Number2249790
Product Code LQR
UDI-Device Identifier00827002058774
UDI-Public(01)00827002058774(17)210829(10)9126841
Combination Product (Y/N)N
Initial Reporter CountryKR
PMA/510(K) Number
K902944
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/29/2021
Device Model NumberN/A
Device Catalogue NumberWNSB-12-24
Device Lot Number9126841
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2019
Initial Date Received by Manufacturer 03/06/2019
Supplement Date Received by Manufacturer04/30/2019
07/23/2020
Initial Report FDA Received Date03/20/2019
Supplement Report FDA Received Date05/03/2019
07/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1